MAUDE Adverse Event Report: ARTHREX, INC. LOW PROFILE SCREW, TI, 4.5 X 34MM; PLATE, FIXATION, BONE

ARTHREX, INC. LOW PROFILE SCREW, TI, 4.5 X 34MM; PLATE, FIXATION, BONE
Model Number LOW PROFILE SCREW, TI, 4.5 X 34MM
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported by the patient's legal representative that the patient had sustained a work injury on (b)(6) 2019, injuring a variety of body parts in that fall.Patient sustained injuries to his right lower extremity.Since the injury the patient has undergone several procedures on his right lower extremity.On (b)(6) 2019 - external fixator implanted.At some point after the initial surgical procedure on (b)(6) 2019, patient's right lower extremity became severely infected.On (b)(6) 2019 - external fixator removed and orif conducted on right tibial pilon.The product implanted in the patient during the april procedures were another manufacturer's product (non-arthrex).On (b)(6) 2019 - irrigation and debridement, hardware removal, insertion of antibiotic beads and spacer.On (b)(6) 2019 - irrigation and debridement, re-insertion of antibiotic beads and spacer.On (b)(6) 2019 - debridement and preparation of wound, skin transfer from right thigh, exchange of antibiotic spacer.Patient was treated for infection after the (b)(6) 2019 procedures until just prior to the (b)(6) 2019 procedure where arthrex products were implanted.On (b)(6) 2019 - irrigation and debridement, antibiotic spacer exchange, bone biopsy and culture.On (b)(6) 2019 - removal of antibiotic spacer, ankle fusion using arthrex ttc fusion plate.During the (b)(6) 2019 procedure the following devices were implanted: ar-8970pl, lot 5261604, ankle fusion plate, posterior ttc, left, ar-8545-28, lot 10255239, low profile screw 4.5 x 28mm, ar-8545-34, lot 10236575, low profile screw 4.5 x 34mm, ar-8545-38, lot 10188917, low profile screw 4.5 x 38mm, ar-8545l-26, lot 1051631, low profile locking screw, 4.5 x 26mm, ar-8545l-30, lot 1059964, low profile locking screw 4.5 x 30mm, ar-8545l-34, lot 1056073, low profile locking screw 4.5 x 34 mm, ar-8545l-38, lot 1058918, low profile locking screw, 4.5 x 38mm.On (b)(6) 2019 - irrigation and debridement, wound vac application.On (b)(6) 2020 - irrigation and debridement, complete removal of hardware (presumed to be all arthrex hardware implanted on (b)(6) 2019), and placement of incisional wound vac.

Brand Name
LOW PROFILE SCREW, TI, 4.5 X 34MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9751145
Report Number1220246-2020-01709
Device Sequence Number19557256
Product Code HRS
UDI-Device Identifier00888867124561
UDI-Public00888867124561
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K141735
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLOW PROFILE SCREW, TI, 4.5 X 34MM
Device Catalogue NumberAR-8545-34
Device Lot Number10236575
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2020
Initial Report FDA Received Date02/25/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age47 YR